MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 2-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 2-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405074
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material #: 405074; batch#: 4166281.It was reported by customer that they had several reported events of leaking when using this syringe with a luer spinal needle (item 405074 22g x 2.5in quincke needle) to administer intrathecal chemotherapy.This is causing concern due to hazardous drug exposure and the risk that a patient won¿t receive the full amount of chemotherapy.
 
Additional Manufacturer Narrative
Six 22ga needles with lot numbers 2129330, 2334748, and 4166281 were received by our quality team for investigation.Through visual inspection, the needles had all their components one needle, one stylet and a shield.No defects or issues observed on the needles.Functional, and dimensional characteristics were performed.All test performed were found within specification requirements, no leak observed.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.It is recommended to use syringes compatible with iso standards.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
NEEDLE SPINAL S/SU 22GA 2-1/2IN QUINCKE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20745011
Report Number2618282-2024-00167
Device Sequence Number8648384
Product Code BSP
UDI-Device Identifier00382904050740
UDI-Public(01)00382904050740(11)240719(17)290531(10)4166281
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405074
Device Lot Number4166281
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown